MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Model Number 500AHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation is in progress, but not yet concluded.This complaint is related to (b)(4)/ medwatch #1828100-2019-00565.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the monitor had an erroneous temperature reading.Other available temperature readings were used as an alternative.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: the team set up and calibrated the blood parameter monitor (bpm) and shunt sensor without issue for procedures on (b)(6) 2019, and (b)(6).Shortly after commencing cpb the shunt sensor temperature went from 36.5 to 45 degrees celsius (c).The team confirmed that their patient's temperature was appropriate at around 36.The team reseated the shunt sensor in the bpm head and again the temperature was reading 45 degrees c.It was confirmed that the team did not notice or detect any other parameter inaccuracies, but the interval in which they take arterial blood gas (abg) was about every 30 to 45 minutes.The team stated that it was the same monitor and the same lot number for the shunt sensor in all three instances.The team did switch the unit out after the procedure on (b)(6).None of instances was there a delay in the surgical procedure.There was no blood loss or harm associated with the events.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) observed that the arterial blood parameter monitor (bpm) was causing higher than expected temperatures.The on-screen temperature was more than 10 degrees higher than a multimeter and a comparable lab use only (luo) bpm.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 500
Common Device Name
MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key9259673
Report Number1828100-2019-00572
Device Sequence Number11746028
Product Code DRY
UDI-Device Identifier00886799001622
UDI-Public(01)00886799001622(11)120917
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500AHCT
Device Catalogue Number500AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1